Alert archive / West Virginia / Wind Advisories in 2025

Wind Advisory 9, NWS Pittsburgh, PA

April 14, 2025Tucker County, West Virginia

NWS Pittsburgh, PA issued this wind advisory at Apr 14, 2025, 2:49 AM EDT for Tucker County, West Virginia. It took effect at Apr 15, 2025, 10:00 AM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2025, 2:49 AM EDT (06:49 UTC)
In effect from
Apr 15, 2025, 10:00 AM EDT
Expired
Apr 16, 2025, 1:18 PM EDT
In force
27 hr
Issued by
NWS Pittsburgh, PA

County Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 6.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2025-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2025-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2029 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

184 
WWUS71 KPBZ 140649
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
249 AM EDT Mon Apr 14 2025

WVZ514-142000-
/O.NEW.KPBZ.WI.Y.0009.250415T1400Z-250416T1800Z/
Eastern Tucker-
Including the cities of Davis, Canaan Valley, and Thomas
249 AM EDT Mon Apr 14 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 2 PM EDT 
WEDNESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected.

* WHERE...Eastern Tucker County.

* WHEN...From 10 AM Tuesday to 2 PM EDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

Please report downed trees, power lines or large branches by calling 
412-262-1988, posting to the NWS Pittsburgh Facebook page, or using 
X @NWSPittsburgh.

&&

$$

Shallenberger
6 follow-up statements
744 
WWUS71 KPBZ 141742
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
142 PM EDT Mon Apr 14 2025

WVZ514-150300-
/O.CON.KPBZ.WI.Y.0009.250415T1400Z-250416T1800Z/
Eastern Tucker-
Including the cities of Davis, Canaan Valley, and Thomas
142 PM EDT Mon Apr 14 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 2 PM EDT 
WEDNESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected.

* WHERE...Eastern Tucker County.

* WHEN...From 10 AM Tuesday to 2 PM EDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

Please report downed trees, power lines or large branches by calling 
412-262-1988, posting to the NWS Pittsburgh Facebook page, or using 
X @NWSPittsburgh.

&&

$$

Rackley
895 
WWUS71 KPBZ 150257
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
1057 PM EDT Mon Apr 14 2025

WVZ514-151100-
/O.CON.KPBZ.WI.Y.0009.250415T1400Z-250416T1800Z/
Eastern Tucker-
Including the cities of Thomas, Canaan Valley, and Davis
1057 PM EDT Mon Apr 14 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 2 PM EDT 
WEDNESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected.

* WHERE...Eastern Tucker County.

* WHEN...From 10 AM Tuesday to 2 PM EDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

Please report downed trees, power lines or large branches by calling 
412-262-1988, posting to the NWS Pittsburgh Facebook page, or using 
X @NWSPittsburgh.

&&

$$

WM
640 
WWUS71 KPBZ 150940
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
540 AM EDT Tue Apr 15 2025

WVZ514-152100-
/O.CON.KPBZ.WI.Y.0009.250415T1400Z-250416T1800Z/
Eastern Tucker-
Including the cities of Thomas, Canaan Valley, and Davis
540 AM EDT Tue Apr 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 2 PM 
EDT WEDNESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected.

* WHERE...Eastern Tucker County.

* WHEN...From 10 AM this morning to 2 PM EDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

Please report downed trees, power lines or large branches by calling 
412-262-1988, posting to the NWS Pittsburgh Facebook page, or using 
X @NWSPittsburgh.

&&

$$

WM
553 
WWUS71 KPBZ 152039
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
439 PM EDT Tue Apr 15 2025

WVZ514-161000-
/O.CON.KPBZ.WI.Y.0009.000000T0000Z-250416T1800Z/
Eastern Tucker-
Including the cities of Thomas, Davis, and Canaan Valley
439 PM EDT Tue Apr 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 55 mph.

* WHERE...Eastern Tucker County.

* WHEN...Until 2 PM EDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

Please report downed trees, power lines or large branches by calling 
412-262-1988, posting to the NWS Pittsburgh Facebook page, or using 
X @NWSPittsburgh.

&&

$$

22
886 
WWUS71 KPBZ 160700
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
300 AM EDT Wed Apr 16 2025

OHZ057>059-068-069-PAZ029-031-075-WVZ003-004-012-021-509>511-161800-
/O.NEW.KPBZ.FR.Y.0001.250417T0400Z-250417T1300Z/
Muskingum-Guernsey-Belmont-Noble-Monroe-Washington-Greene-Fayette-
Ohio-Marshall-Wetzel-Marion-Monongalia-Ridges of Eastern
Monongalia and Northwestern Preston-Preston-
Including the cities of Morgantown, St. Clairsville, Woodsfield,
New Martinsville, Moundsville, Canonsburg, Coopers Rock,
Washington, Caldwell, Waynesburg, Bruceton Mills, Wheeling,
Zanesville, Fairmont, Cambridge, Kingwood, Uniontown, and Martins
Ferry
300 AM EDT Wed Apr 16 2025

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT 
THURSDAY...

* WHAT...Temperatures in the lower 30s will result in frost 
  formation.

* WHERE...Portions of east central Ohio, southwest Pennsylvania, and 
  northern West Virginia.

* WHEN...From midnight tonight to 9 AM EDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

WVZ514-161800-
/O.CON.KPBZ.WI.Y.0009.000000T0000Z-250416T1800Z/
Eastern Tucker-
Including the cities of Canaan Valley, Thomas, and Davis
300 AM EDT Wed Apr 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...West winds 15 to 25 mph with gusts up to 55 mph.

* WHERE...Eastern Tucker County.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

Please report downed trees, power lines or large branches by calling 
412-262-1988, posting to the NWS Pittsburgh Facebook page, or using 
X @NWSPittsburgh.

&&

$$

WM
565 
WWUS71 KPBZ 161718
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
118 PM EDT Wed Apr 16 2025

WVZ514-161830-
/O.CAN.KPBZ.WI.Y.0009.000000T0000Z-250416T1800Z/
Eastern Tucker-
Including the cities of Thomas, Canaan Valley, and Davis
118 PM EDT Wed Apr 16 2025

...WIND ADVISORY IS CANCELLED...

The threat has ended.

$$

OHZ057>059-068-069-PAZ029-031-075-WVZ003-004-012-021-509>511-170130-
/O.CON.KPBZ.FR.Y.0001.250417T0400Z-250417T1300Z/
Muskingum-Guernsey-Belmont-Noble-Monroe-Washington-Greene-Fayette-
Ohio-Marshall-Wetzel-Marion-Monongalia-Ridges of Eastern
Monongalia and Northwestern Preston-Preston-
Including the cities of Fairmont, Kingwood, Woodsfield, Caldwell,
Washington, Waynesburg, Uniontown, New Martinsville, Coopers
Rock, Morgantown, St. Clairsville, Wheeling, Cambridge, Bruceton
Mills, Canonsburg, Moundsville, Zanesville, and Martins Ferry
118 PM EDT Wed Apr 16 2025

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM 
EDT THURSDAY...

* WHAT...Temperatures as low as 31 will result in frost formation.

* WHERE...Portions of east central Ohio, southwest Pennsylvania, and 
  northern and the northern panhandle of West Virginia.

* WHEN...From midnight tonight to 9 AM EDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

AK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 8:48 PM EDT, 6 hours 1 minute earlier.

Area forecast discussion, Apr 13, 8:48 PM EDT, 6 hours 1 minute before
Area Forecast Discussion
National Weather Service Pittsburgh PA
848 PM EDT Sun Apr 13 2025

.SYNOPSIS...
High pressure will keep dry conditions in place for Sunday. A
stout cold front will arrive on Monday with the potential for
strong to severe storms possible Monday afternoon and evening.
Strong winds and showers are possible on Tuesday before some
snow shower chances Tuesday night.

&&

.NEAR TERM /THROUGH MONDAY/...
KEY MESSAGES:

- Light showers possible overnight with a passing warm front.
- Severe storms possible Monday afternoon and evening, with the best
chances south of I-80 and especially south of I-70.
-------------------------------------------------------------------

High clouds are slowly moving into the region ahead of an
approaching mid-level shortwave trough and associated warm front.
Weak forcing from the trough may allow enough lift in a
progressively saturating mid-layer to support a few light rain
showers. The warm front will approach from the southwest towards
tomorrow morning, with overriding air further forcing a bit of lift
north of the surface front and potentially squeezing out some light
rain or drizzle during pre-dawn hours. Any accumulation from these
two rounds will be light (a couple hundredths of an inch at best) as
showers will need to overcome sub-cloud evaporation in a dry near-
surface layer. Temperatures will remain mild overnight due to the
increasing cloud cover and onset of warm air advection in the wake
of the warm front. Lows remain in the low 40s up near I-80 and mid
to upper 40s farther south, roughly 5 to 8 degrees above normal for
this time of year.

During the day tomorrow, the region will be pushed into the warm
sector of a potent low traversing across the upper Great Lakes, and
adjacent triple- point low over the lower Great Lakes. The strength
of warm air advection in the boundary layer will determine the
amount of instability the area is able to muster. Latest ensemble
guidance shows a 30-50% chance of 500 J/kg SBCAPE across the local
area, with higher probabilities remaining farther south in central
West Virginia. One thing that is certain is shear, however, with up
to 50kts of storm average flow and vertical wind profiles supportive
of supercells should any discrete thunderstorms form in the area.

Analogs have been consistent with showing a hail threat, though
winds remain just as concerning with an expected storm motion of 40-
50 mph. Despite the presence of up to 30kts of shear in the 0-1km
layer, tornadoes remain a secondary threat due to a lack of low-
level hodograph curvature and uncertainty regarding low-level
instability and storm mode (squall line vs. discrete supercells).
That said, the tornado threat is certainly not zero, with the best
chances residing along and south of the I-70 corridor. Flooding
concerns remain low with fast storm motion and low training
potential.

There is still some timing uncertainty with the storms, but most of
that is encompassed within a late afternoon/evening timeframe. With
the amount of shear available, it will not take a lot of instability
to create significant impacts. Even minimal clearing during the day
Monday might be all that is needed to get the necessary daytime
heating to support a larger severe threat, so pay close attention to
the forecast over the next 24-36 hours for possible changes. Severe
chances quickly end behind the cold front, which pushes through late
Monday night.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/...
KEY MESSAGES:

- A cold front brings below normal temperatures back to the area
Monday night.
- Gusty winds on Tuesday.
-------------------------------------------------------------------

Low-level cold advection may forcing near- saturation and
destabilize the low-levels aloft. All the while, surface heating
into Tuesday afternoon will destabilize profiles from the surface.
This enhanced mixing may tap into a 850mb jet of up to 40kts to
60kts, bringing widespread gusts of up to 35mph to 45mph Tuesday
afternoon and evening during peak mixing. Gusts may be as high as
50mph to 60mph in the highest terrain of Pennsylvania and West
Virginia.

Secondarily, moist unstable conditions Tuesday afternoon, combined
with a mid-level shortwave passage, will allow for widespread shower
development with rain and even some small graupel/hail development
with freezing levels of just 4kft to 6kft and vertical development
up to 12kft possible.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
KEY MESSAGES:

- Snow forecast Tuesday night for some.
- Gusty winds lingering into Wednesday for high  terrain.
- Forecast uncertainty grows next weekend.
-------------------------------------------------------------------

Tuesday night, meager instability will be maintained with
cooling temperatures which may lead to snow development. Most
ensembles maintain at least a light coating in the I-80 corridor
north of Pittsburgh and high terrain Tuesday night into
Wednesday morning. As a worst chase scenario, an inch or two is
possible in eastern Tucker and north of I-80, which may allow
for a few slick spots for the Wednesday morning commute.

For Wednesday, surface high pressure will be centered over the
lower MS River Valley with the ridge axis extending north into
the Upper OH Valley region. The gradient still in place will
make for gusty winds once again over the ridges but mainly over
eastern Tucker County.

High pressure will continue to keep the region dry for
Thursday. Temperatures will be around normal for this time of
year as highs are expected to cross 60 degrees across much of
the area. This day will also have the potential of low RH during
the afternoon. Uncertainty is maintained in the forecast beyond
Thursday with two clusters (65% of ensemble membership) tending
toward quasi- zonal flow, and another two clusters showing more
pronounced eastern troughing with embedded shortwaves, which
would tend a bit wetter and cooler (35% of ensemble membership).

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
Mid and upper level clouds will increase tonight ahead of an
approaching warm front. Modest forcing/warm advection are
supporting a few bands of generally light rain showers in
western Ohio, and these are expected to move across the Upper
Ohio Valley in some form overnight. These may struggle though,
given the dry layer below 800mb or so, and elected to use VCSH
for most sites, as ceilings should remain VFR and visibility
impact will be very low.

Continued moistening of the column will most likely lead to MVFR
ceilings areawide by the mid to late morning hours of Monday.
Guidance insists on IFR ceilings for many sites, but think this
may be a bit overdone, as mixing in the warm sector should be
decent tomorrow with southwest wind potentially gusting into the
15 to 20 knot range during the afternoon.

Showers and thunderstorms are still expected to increase in
coverage after 18Z along a prefrontal trough, with best coverage
after 20Z. Hi-res models continue to present different scenarios
for this event, but there is certainly potential for strong to
severe thunderstorms, especially south of LBE/PIT/PHD. Have used
PROB30 groups to highlight the current most-likely window of
peak impact at each airport. Wind gusts of 35 to 45 knots may be
possible in the stronger storms, and hail is also a possibility.

Outlook...
The cold front will cross the region after 00Z Monday night,
with decreasing coverage of thunderstorms. Restrictions and
precipitation chances continue into Tuesday as an upper trough
settles in overhead. Snow could mix in with rain north of I-80
during the day and then elsewhere overnight into early
Wednesday. Winds may become gusty behind the cold front as well,
with peaks potentially reaching the 30 to 40 knot range Tuesday
and the 20-30 knot range on Wednesday. Dry weather returns
Wednesday and Thursday with building high pressure before
another round of showers and storms (and restrictions) on
Friday.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

SYNOPSIS...Cermak/Milcarek/Shallenberger
NEAR TERM...Cermak/Milcarek/Lupo
SHORT TERM...Cermak/Milcarek/Shallenberger
LONG TERM...Milcarek/Shallenberger
AVIATION...CL
Hazardous weather outlook, Apr 13, 1:04 PM EDT, 13 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
104 PM EDT Sun Apr 13 2025

OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073-075-
WVZ001>004-012-021-509-141715-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny-Washington-
Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
104 PM EDT Sun Apr 13 2025

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is increasing potential for strong to severe thunderstorms on
Monday afternoon and evening. The main impacts from this event will
be damaging winds, though large hail and isolated tornadoes are
possible.

There is also a potential of strong winds across the area, peaking
Tuesday afternoon. Widespread gusts above 35mph are likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ007>009-013>016-022-074-076>078-WVZ510>514-141715-
Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Armstrong-
Higher Elevations of Westmoreland-Higher Elevations of Fayette-
Indiana-Higher Elevations of Indiana-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
104 PM EDT Sun Apr 13 2025

This Hazardous Weather Outlook is for western Pennsylvania and
northern West Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a potential for strong to severe thunderstorms on Monday
afternoon and evening. The main impacts from this event will be
damaging winds, though large hail and isolated tornadoes are
possible.

There is also a potential of strong winds across the area, peaking
Tuesday afternoon. Widespread gusts above 35mph are likely, with the
highest gusts in the ridges up to 50-60mph. Additionally, a light
snow accumulation is possible Tuesday night that may leave a few
slick spots for the Wednesday morning commute.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Milcarek

Nearby

Wind Advisories in West Virginia, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.